Jump to content

Jane1990: Lexapro Taper


Jane1990

Recommended Posts

Hi, 

Can anyone help me? 

I am new to this. I have taken Lexapro for 2 years. I tried to come off it last year but only lasted a few weeks. 

I have had anorexia in the past and I feel the lexapro is causing me to gain weight, which is worsening my anxiety. At first I lost weight when taking them, then i feel it has slowly crept up. I am at an ED clinic so I know I am not eating too much- apparently I still don't eat enough and I exercise quite a lot. I can run 5ks in under 24 minutes. 

I started to taper down my dose a week and a half ago and in another 2 weeks I will be off the lexapro completely. My question is, if I make it this time, will the weight gain reverse once I am off the tablets? Can anyone offer any personal experience? 

Link to comment
  • Moderator Emeritus

Hi Jane and welcome to SA,

 

You could be heading for bigger issues than weight problems if you continue tapering at the rate you are.  Psychiatric drugs change the brain and SA's recommended harm reduction approach to getting of them is to reduce by no more than 10% of the previous dose with a hold of about 4 weeks to allow your brain to adapt to not getting as much of the drug.

 

Please create a drug signature so that your history can be seen whenever you post.  These are the instructions:

 

 A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Before you begin tapering what you need to know
 

Why taper by 10% of my dosage?

 

Tips for tapering off Lexapro (escitalopram)

 

You may already be starting to experience withdrawal symptoms which you don't realise are due to reducing your Lexapro too quickly.


Dr Joseph Glenmullen's WD Symptoms Checklist

 

These helped me to understand SA's recommendations:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

I have personal experience of how reducing my drug affected my brain.  I reduced my Pristiq 100mg to 50mg and had very bad cog fog for 3 weeks.  At the end of the 3 weeks I was unable to type.  Because I am a professional typist of 40+ years I new something was very wrong.  Fortunately I had joined SA a few days before this happened and they had suggested that I increase my dose.  I did this and after about 4 hours I was able to type again.  I have since been tapering and am now down to 19mg and feeling more like my old self from 25+ years ago.

 

Sometimes when people stop taking their drug they may feel great for a few months.  I had this happen to me after stopping many years ago.  However withdrawal symptoms can be delayed.  This happened to me and because I was told that I needed the drug, I ended up on the Pristiq that I mentioned above.

 

Withdrawal Symptoms - Delayed Onset

 

These topics contain some helpful ideas for talking with medical professionals:

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

This is your own Introduction topic where you can ask questions and journal your progress.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy